Toxic encephalopathy after Atropa belladonna poisoning | Milanlioglu | Pakistan Journal of Medical Sciences
 
مبل راحتی صندلی مدیریتی صندلی اداری میز اداری وبلاگدهی گن لاغری بازی اندروید تبلیغات کلیکی آموزش زبان انگلیسی پاراگلایدر مارکت اندروید تور آهنگ محسن چاوشی مسیح و آرش پروتز سینه پروتز باسن پروتز لب میز تلویزیون

Toxic encephalopathy after Atropa belladonna poisoning

Aysel Milanlioglu

Abstract


An altered mentality is a common medical condition in emergency medicine. Among the causes of this, toxic etiology due to a herbal medicine is not rare. This article reports a case who was brought to emergency department because of the anticholinergic syndrome. He displayed psychomotor agitation, confusion, flushed and warmed skin, urinary retention, dry mouth and dilated pupils within 3 hours of ingesting of a plant, Atropa belladonna, which has been used as a traditional folk remedy for relieving peptic ulcer disease. He was discharged with a complete recovery after only receiving supportive therapy. Physostigmine, a cholinesterase inhibitor, was not used because of the self-limiting course. Physicians should be mindful of an anticholinergic syndrome due to herbal medicine when a patient with a history of altered mental status come to emergency department.

Full Text: PDF

Refbacks

  • There are currently no refbacks.


kalsob-01_1303_01